Discussions that mention morphine

Pain Management board


Here's my question as much as I can get out: I've been on a morphine pain pump since Oct '07. This past Tuesday I had the morphine withdrawn and replaced with fentynal. I was told I had residue morhphine left in my tubbing and it would take until Saturday (this past Sat) for it to be out. I was told I would go through withdraw from the morphine. Well, withdrawing started Friday. I began having stomach cramps, diarrhea, irritability. I fell asleep at
8:30. I was awaken with severe leg cramps, jitteriness, shakiness, nausea and extreme exhaustion. I was basically comotose on Saturday. I woke up Sunday just as bad but now this time I was having intense shakiness, creepy, crawly feelings.

I was able to get some food down today and so far no pain. However, the creepy, tingling, not myself feelings is still going on. I'm wondering when the withdraw stops? When do I feel normal again?

Also, I'm scheduled for radio frequency nerve ablation with no deation. Is this normal? I am scared to death to do it unmedicated.

Any advice? My ativan is kicking in and I'm feeling sleepy.

Thanks.

Cindyx4
Brian,

Thanks for the reply. My doctor gave me one to two 15mg of morphine 3x a day. I started taking that on Friday (morphine was dumped on Tuesday and was told the change over would take place in 99 hours). Friday night, Saturday morning was the worst day of this whole thing. Right now I am feeling very, very jittery. If I could get rid of this then I would probably feel fine.

I wish there was some miracle drug to give those of us who have no choice to wean off these horrible drugs. I felt nauseous, irritable, had leg cramps, stomach pain, creepy, crawling feeling, exhaustion, just not myself. I haven't eaten since Friday. I haven't ventured out of my bed until today. I find when I walk I tremble and can't walk in a straight line.

Supposedly the fentynal was to kick in on Saturday evening. I'm not having pain so I guess it has. Now if I could jus be myself again. I know...one day at a time...right?

Luckily my husband is supportive.

I think I have B12 here and a multivitamin. I'm going to find those, take an ativan, get a big jug of water and get in the tub! My house is quiet, the sun is shining, the birds are chirping and I can do this. BTW, I just talked with my therapist and she said that some of her younger patients who have gone through detox have found that drinking a ton of water helps to flush the system. Maybe I'll give that a try as well!

Thank you for the support you have given me over the last few days. I hope I can do the same in the future.

Blessings,

Cindy
Being so new to the board I am not aware of your situation or pain control. In my post about withdrawing from morphine you mentioned you would not go for the pump because of withdrawing frm meds. I'm curious as to why? Yes, I have had a horrible time the last few days and I still don't feel like myself, however, the pump has been a true blessing to me. It has allowed me to get up and do things I haven't done in years. Getting the medications worked out is the hardest part.

The doctor I started with seemed great at first. She was compassionate, was willing to listen to me. It seemed like I had a good fit. After a few months I realized that she wasn't going to help me the way I needed help. I went on a quest to find a new doctor only to be told it was near impossible to switch once a pump was implanted. I started asking around and finally found a doctor who would take me on. It took 1.5 months and numerous phone calls but I got in! This doctor is 1.5 hours away from me. I'm telling you this because I feel my first doctor is to blame for me having to go through withdraw. If she had listed to me, my husband and my family doctor then I probably wouldn't be in this situation.

Thanks for listening.

Blessings,

Cindy
Cindy I have a friend who is going through the same thing with the pump. He had a hard time finding a Dr. who would refill his pump.. His old Dr. moved away and these other Dr.'s wouldn't fill them for some reason.. I was aked to go with the pump but decided to try the spinalcord stimulator instead.. And it has helped me with pain where I could do more than before . I just don't like the idea of Morphine being pumped into my body.. I have said maybe 10 years down the road if my pain becomes worse I might give it a go.

Sure hope things get turned around for you and you feel as human as can be.
Shawley
Just thought I'd give a quick update: I am on day 8 or so weaning off of the morphine. I haven't had any rapid acting morphine since Wednesday. My anxiety, feeling strange symptoms stopped around Wednesday night. I still can't eat. Anything I eat goes right through me. Today I am dressed, I've had breakfast (althought that was a mistake) and I'm considering getting out of the house! Wahoo....the worst is definately behind me. I am having trouble with tachycardia but guess it will go away once all the morphine is gone.

I hope and pray I NEVER have to go through that again!! My pastor has been wonderful to me. I've talked to him the last 2 days and have done nothing but cry, :( What you guys don't know is that my very dear mother-in-law passed away last month and I am having a horrible time dealing with her loss. The morphine withdraw has made it much, much worse.

Thank you for the support I have received here in my time of need. I hope to help others on their journey.

Cindy